MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; N/A
Catalog Number A2020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Skull Fracture (2077)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield radiolucent skull pins (a2020) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned a2020 skull pin found that a large shard of the pin had fractured off.A2020 skull pin fracture can result from excessive bending and shear load on the skull pin.No damage or incident marks were noted on the plastic pin base.Root cause - the complaint is confirmed via inspection of the unit.Probable root cause includes improper or suboptimal seating and placement of the pins resulting in an excessive shear force on the pin.Additionally, the radiolucent pins are fragile and susceptible to damage from rough handling such as dropping.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that during a craniotomy procedure, the mayfield radiolucent skull pins (a2020) fractured in the patient's head.Patient was pinned and once under pressure they saw patient bleeding and noticed piece was broken and in the pin site of the patient's scalp.The mayfield device was removed, revealing that the right frontal pin had splintered, causing a very small laceration on the pin site.The site was irrigated and closed with a single 4-0 vicryl horizontal mattress.The patient is currently healing.There was no surgical delay.

Brand Name
MAYFIELD RADIOLUCENT SKULL PINS
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18383777
Report Number3004608878-2023-00236
Device Sequence Number2760032
Product Code HBL
UDI-Device Identifier10381780025818
UDI-Public10381780025818
Combination Product (Y/N)N
PMA/510(K) Number
K071458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2020
Device Lot Number7253088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale